MAUDE Adverse Event Report: EXACTECH, INC. PS TIBIAL INSERTS SZ 4, 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. PS TIBIAL INSERTS SZ 4, 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number PS TIBIAL INSERTS SZ 4, 15MM
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Scar Tissue (2060); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); Joint effusion (4849)
Date of Event 12/12/2017
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by legal team, patient original surgery was performed in 2014.Patient moved to a different city after the primary surgery.Patient has had two (2) revisions, and patient had pain and issues following the primary surgery.When patient had first revision in 2017, the surgeon corrected a ¿patellar issue¿ (the patellar button was loose he thought), and ¿tightened the knee¿.However, only the insert was exchanged.The patient continuing pain and mobility issues, then in (b)(6) 2021 had a second revision.Patient believes all the components were removed in 2021, and surgeon said he had significant lysis.Patient has had to work from home since the surgery, has leg length issues, continuing pain, etc.Patient is male, (b)(6) and has very limited mobility.
 
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g6, h2, h3, h6 and h9 have been updated accordingly.(h3) as reported by legal team, patient original surgery was performed in newark nj in 2014.Patient moved from nj to pa after the primary surgery.Patient has had two (2) revisions in pa and says had pain and issues following the primary surgery.When patient had first revision in 2017, the surgeon corrected a ¿patellar issue¿ (the patellar button was loose he thought), and ¿tightened the knee¿.However, only the insert was exchanged.The patient continuing pain and mobility issues, then in (b)(6) 2021 had a second revision.Patient believes all the components were removed in 2021 reported in mfr#1038671-2022-00493, and surgeon said he had significant lysis.Patient has had to work from home since the surgery, has leg length issues, continuing pain, etc.Patient is male, 46 years old and has very limited mobility.No additional information is available.Based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of the subsequent revision cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition and activity.These devices are used for treatment not diagnosis.
 
Additional Manufacturer Narrative
"d10: 200-02-41 - three peg patella 41mm.204-04-45 - trapezoid tibial tray sz 4f/5t.234-03-04 - optetrak asy, ps cemented femoral, sz 4.Multiple mdr reports were filed for this event, please see associated reports: 1038671-2025-00671.This follow-up report is being submitted to relay additional and/or corrected information.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, instability and patellar loosening or due to inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images, radiographs, and relevant clinical information were not provided.The product associated with the reported event is within the scope of recall z-0019-2022; however, there is insufficient information to evaluate whether the subject issue of the recall was a cause or contributor to the reported event.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.".

Brand Name
PS TIBIAL INSERTS SZ 4, 15MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key14244039
Report Number1038671-2022-00492
Device Sequence Number20094637
Product Code JWH
UDI-Device Identifier10885862048417
UDI-Public10885862048417
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K933610
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/18/2012
Device Model NumberPS TIBIAL INSERTS SZ 4, 15MM
Device Catalogue Number204-24-15
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2022
Supplement Date Received by Manufacturer09/06/2022
02/12/2025
Initial Report FDA Received Date04/28/2022
Supplement Report FDA Received Date10/03/2022
02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/20/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age46 YR
Patient SexMale